Alert archive / Nebraska / Tornado Warnings in 1998
Tornado Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 9, 1998, 10:46 PM CDT for Frontier County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 1998, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 9, 1998, 11:20 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Frontier County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:55 PM CDT | Hail 0.88 | Maywood, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
102 WFUS1 KLBF 100344 RRA TORLBF NEC063-100420- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1046 PM CDT TUE JUN 9 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... WESTERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 1120 PM CDT * AT 1044 PM CDT... SPOTTERS REPORTED A TORNADO 23 MILES NORTH NORTHWEST OF MCCOOK OR 18 MILES WEST OF STOCKVILLE MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... STOCKVILLE BY 1115 PM CDT A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR TW/MP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:03 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Jun 9, 3:03 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED CCF NUMBERS ANW...ONL AND BBW NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT TUE JUN 9 1998 ...FORECAST PROBLEM WILL BE POPS TONIGHT... MODELS SIMILAR KEEPING 500 TROUGH OVER WESTERN U.S. BUT THIS IS WHERE SIMILARITY ENDS. BY 48 HOURS...SIGNIFICANT SHORTWAVE EJECTS OUT OF TROUGH WITH TIMING DIFFERENCES BETWEEN MODELS. NGM HAS VORT MAX OVER NW KS WHILE ETA HAS VORT FURTHER SOUTH AND WEST OVER SE CO. 18Z SFC MAP STILL DID NOT SHOW LEE SIDE TROUGH YET WITH WEAK SFC HIGH IN SW NEB AND SOUTHEAST WINDS ALONG FRONT RANGE. KCYS AND KFTG RADAR SHOWING CONVECTION FIRING ON MOUNTAINS SHOWING MOVEMENT NORTHEAST. THUNDERSTORM CHANCES LOOK DECENT TONIGHT IN WEST...BUT NOT AS CONFIDENT AS I WAS YESTERDAY WITH HIGH POPS. 700 AND 850 THTE RIDGES BUILD INTO WESTERN NEBRASKA TONIGHT AND MOVE ACROSS CWA AND THEN BUILDS BACK TO THE WEST AGAIN AT 48 HOURS. ISENTROPIC LIFT ON I290 THROUGH I305 SURFACES OCCURS OVERNIGHT ACROSS CWA AND THERE ALSO IS SOME UPSLOPE WHICH WILL AID IN PRECIP. AIRMASS GETTING UNSTABLE WITH CAPES OVER WEST PROGGED TO BE IN 500-1000 J/KG AT 00Z TONIGHT AND LITTLE CIN. LLJ ALSO SETS UP TONIGHT WITH Q VECTOR CONVERGENCE MOVING ACROSS SOUTHERN CWA OVERNIGHT IN 850-700 AND 700-500 LAYERS. 700-500 DELTA T GREATER THAN 19 OVER WESTERN CWA TONIGHT...SO WITH ALL THESE FACTORS...RECOMMEND 40 POPS IN WEST AND SOUTH OVERNIGHT ESPECIALLY WITH POSSIBILITY OF MCC/MCS FORMING AND MOVING ACROSS SOUTHERN NEBRASKA. FOR WEDNESDAY...MOISTURE GETS SHUNTED OFF TO EAST WITH SOME DRYING IN WEST AND LIKE ETA MODEL FOR 850 DEW POINTS BETTER THAN NGM BECAUSE NGM LOOKS WAY DRY WITH 0-2 DEW POINTS OVER CWA AT 00Z THU WHILE ETA SHOWS 2-14 RANGE WITH HIGHEST DEW POINTS IN NORTHEAST CWA WHERE MOST UNSTABLE AIR IS. CAPES AT 00Z THU ARE IN 500-2000 J/KG RANGE OVER CWA WITH SMALLEST CIN OF -20 OVER NORTHEAST CWA AND 700-500 DELTA T GREATER THAN 19 OVER ALL OF CWA. WITH LITTLE CIN AND CAP...FEEL THUNDERSTORM CHANCES IN NORTHEAST LOOK DECENT IN AFTERNOON AND WILL PUT HIGHEST POPS THERE. RECOMMEND CUTTING POPS IN ALL ZONES TO WHAT CCF HAS FOR TONIGHT. LOWS LOOK GOOD TONIGHT. RECOMMEND CHANCE OF THUNDERSTORMS AFTER MIDNIGHT FOR ANW...ONL AND BBW ZONES. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT OMAZFPNE. CCF LBF BE 052/080 053/082 052 704242 ANW BT 054/081 057/081 054 702445 OGA BE 052/080 054/082 052 704242 ONL BT 056/080 060/080 056 702445 IML BE 053/082 054/083 053 704242 BBW BE 052/080 054/081 053 703344 VTN BE 053/081 055/081 053 703233 MICHELS
In the hours before
Local storm report, Jun 9, 9:34 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT TUE JUN 9 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM CHAPPELL NE 0.75 INCH HAIL
06/09/98 DEUEL
MPLocal storm report, Jun 9, 9:34 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT TUE JUN 9 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM CHAPPELL NE 0.75 INCH HAIL
06/09/98 DEUEL
MPLocal storm report, Jun 9, 9:38 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DISTANCE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT TUE JUN 9 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 7 SW CHAPPELL NE 0.75 INCH HAIL
06/09/98 DEUEL
MPLocal storm report, Jun 9, 9:38 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DISTANCE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT TUE JUN 9 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 7 SW CHAPPELL NE 0.75 INCH HAIL
06/09/98 DEUEL
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 48 min |
| Jun 9, 7:43 PM CDT | Tornado Warning | LBF | Deuel | 32 min |
| Jun 9, 10:27 PM CDT | Tornado Warning | LBF | Hayes | 33 min |
| Jun 10, 3:04 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 66 min |
| Jun 10, 3:57 AM CDT | Severe Thunderstorm Warning | LBF | Keith | 63 min |
| Jun 10, 4:55 AM CDT | Severe Thunderstorm Warning | LBF | Keith | 65 min |
| Jun 10, 5:29 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Jun 10, 5:43 AM CDT | Tornado Warning | LBF | Lincoln | 47 min |
| Jun 10, 6:31 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jun 10, 6:43 AM CDT | Severe Thunderstorm Warning | LBF | Logan | 32 min |
| Jun 10, 6:50 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 10, 7:22 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
Nearby
Tornado Warnings in Nebraska, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.